MAUDE Adverse Event Report: DENTSPLY LLC AUTOMATRIX SHAFT; INSTRUMENTS, DENTAL HAND

DENTSPLY LLC AUTOMATRIX SHAFT; INSTRUMENTS, DENTAL HAND
Catalog Number 62422603
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There has been a previous report received where this malfunction resulted in a serious injury.Therefore, it must be presumed that recurrence of this malfunction could possibly cause or contribute to a serious injury or require medical or surgical intervention to preclude such.As such, this event is reportable per 21cfr part 803.The device is available for evaluation, though results are not available as of this report.Evaluation results will be submitted as they become available.
 
Event or Problem Description
In this event it is reported that a automatrix shaft - automatrix tightening device broke during use.No injury.
 
Additional Manufacturer Narrative
Investigation results: 12-30-2025: returned product 1 flexshaft date coded 0125 with evidence of weld failure/coil deformation causing product to not function properly.The product does not meet specifications and therefore dhr and retain evaluation will be conducted.(nwv).Retain: 12-30-2025: retain for item#: 24703, lot#: 09721188 has been pulled, inspected per 0290-wi-7.5-42-04 (with exception to destructive testing).The flexshafts were tested by using standard testing protocol.The tests included a functional test, which is to use an automate iii tool and the retain flexshaft to tighten a matrix band (n=5) around a tooth model, and a visual inspection for abnormalities.Retain meets all criteria for form/fit/function of the intended use for the device.(nwv).Dhr: 12-30-2025: dhr for item#: 62422603, lot#: 09848098 has been pulled, reviewed, and attached to this case.Dhr review did not indicate any issues during the execution of the packaging work order for automatrix accessories extra shaft assembly with all inspections completed and deemed acceptable by the operator(s) and quality.Item#: 24703, lot#: 09721188 is the production work order for the flexshaft in which the customer has complained against (date code 0125).Dhr for item#: 24703, lot#: 09721188 has also been pulled, reviewed, and attached to this case.Dhr review did not indicate any issues during the assembly work order for the flexible shaft assembly, with all inspections performed and deemed acceptable by the operator(s) and quality as per 0290-wi-7.5-42-04 & 0290-ip-7.5-42-06.Per the wi, weld testing for the 1st 10 subassemblies of every order and every 25th subassembly is conducted and documented.Assemblies are then to bake at 180*f for 30 minutes minimum and documented.Functional test for set screw crimping conducted on the 1st assembly and every 50th assembly in the order and documented.12 in-ounce torque test is performed on 100% of the flexshafts and documented.Torque to fail test is performed every 125th flexshaft assembly and the final assembly in the order for minimum requirement of 1.25 inch-pounds and documented.(nwv).

Brand Name
AUTOMATRIX SHAFT
Common Device Name
INSTRUMENTS, DENTAL HAND
Manufacturer (Section D)
DENTSPLY LLC
38 west clarke avenue
milford DE 19963
Manufacturer (Section G)
DENTSPLY LLC
38 west clarke avenue
milford DE 19963
Manufacturer Contact
dan eagar
221 west philadelphia st.
york, PA 17401
7178457511
MDR Report Key23450116
Report Number2515379-2025-00027
Device Sequence Number18189752
Product Code DZN
UDI-Device IdentifierD010624226051
UDI-PublicD010624226051
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 01/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number62422603
Device Lot Number09848098
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2025
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date10/29/2025
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/29/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/03/2025
Supplement Report FDA Received Date01/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Usage of Device A
Patient Sequence Number1
Patient SexUnknown